MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE
Model Number 1013753
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion in the left pulmonary artery.An ht command 18 guide wire (gw) was in place and a cardiomems sensor was advanced.During removal, the cardiomems sensor met resistance with the command 18 guide wire and could not be removed from the guide wire.The cardiomems sensor and the guide wire were removed together as a single unit.Outside of the anatomy, significant effort was taken to remove the guidewire from the cardiomems delivery catheter, once removed, the distal end of the guidewire was noted as separated and a piece of the guidewire had to be manually removed from the delivery catheter.A new guide wire and cardiomems sensor were used without issue to complete the procedure.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported difficult to remove could not be tested due to the device condition.The reported difficult to advance could not be tested as it was based on operational context.The reported material separation was confirmed as a break.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulties appears to be related to user error.It was reported that the command 18 guide wire was used with a cardiomems device in the left pulmonary artery.It should be noted that the hi-torque command 18 instructions for use states: ¿this hi-torque guide wire is intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal angioplasty (pta), in arteries such as the femoral, popliteal, and infra-popliteal arteries.This guide wire may also be used with compatible stent devices during therapeutic procedures.¿ in this case, it is likely that the ifu deviation contributed to the reported difficulty encountered during advancement and removal of the guide wire.Additionally, it was noted that significant effort was used to remove the guide wire from the cardiomems device, possibly contributing to the reported material separation and the polymer damage noted by return analysis.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: medical device problem code 1494 - off-label use / incorrect anatomy.H6: medical device problem codes 2920 and 1494 added.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16966440
Report Number2024168-2023-05293
Device Sequence Number5393011
Product Code DQX
UDI-Device Identifier08717648211980
UDI-Public08717648211980
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1013753
Device Catalogue Number1013753
Device Lot Number2061161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight73 KG